MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO LOCK SCRW,SS 2.7X 14MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO LOCK SCRW,SS 2.7X 14MM; BONE FIXATION SCREW/PLATE
Model Number LO-PRO LOCK SCRW,SS 2.7X 14MM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 1/13/2023 it was reported by a sales representative via phone that qty.2 of an ar-8827l-14 lo-pro lock screw had an issue.During an ankle fracture procedure on (b)(6) 2023, when the surgeon was trying to lock the screws into the plate, they kept spinning.Both screws were removed in one piece, and nothing broke inside the patient.The surgeon used the baseplate, made two holes next to the original holes, and used two non-locking screws ar-8827-14 lo-pro screws with unknown lot numbers instead.The case was completed successfully with no harm to the patient.The complaint devices were discarded and no pictures were taken.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
LO-PRO LOCK SCRW,SS 2.7X 14MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19478110
Report Number1220246-2024-05092
Device Sequence Number17161595
Product Code HWC
UDI-Device Identifier00888867047051
UDI-Public00888867047051
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO LOCK SCRW,SS 2.7X 14MM
Device Catalogue NumberAR-8827L-14
Device Lot Number14696485
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown